Please use this identifier to cite or link to this item: http://hdl.handle.net/1783.1/2127

Deformation of limit cycle under perturbations

Authors Chen, KL
Sun, ZZ
Yin, S
Wang, YQ
Wang, XR
Issue Date 2005
Source Superlattices and microstructures , v. 37, (3), 2005, MAR, p. 185-191
Summary The robustness of limit cycles of nonlinear dynamical systems is investigated by adding a small random velocity field to the famous van der Pol (VDP) equation in its two-dimensional phase plane. Our numerical calculations show that a limit cycle does not change much under a weak random perturbation. Thus it confirms the conjecture that a limit cycle will make only a small deformation under an external perturbation. The idea can be used to understand the ac response of self-sustained oscillations in nonlinear dynamical systems. (C) 2005 Published by Elsevier Ltd
Note Preprint submitted to Elsevier Science
Subjects
ISSN 0749-6036
Language English
Format Article
Access View full-text via DOI
View full-text via Web of Science
View full-text via Scopus
Find@HKUST
Files in this item:
File Description Size Format
deform.pdf 1023774 B Adobe PDF